Alert archive / Nebraska / Wind Advisories in 2015

Wind Advisory 7, NWS Omaha, NE

April 20, 201519 counties in Nebraska; 4 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 20, 2015, 3:47 AM CDT for 19 counties in Nebraska; 4 counties in Iowa. It took effect at Apr 20, 2015, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2015, 3:47 AM CDT (08:47 UTC)
In effect from
Apr 20, 2015, 12:00 PM CDT
Expired
Apr 20, 2015, 6:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 23 counties

Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS73 KOAX 200847
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
347 AM CDT MON APR 20 2015

...STRONG NORTHWEST WINDS THIS AFTERNOON...

.NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY LATE
MORNING AND CONTINUE INTO THE AFTERNOON. SOME WIND GUSTS COULD TOP
45 MPH AT TIMES.

IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-201700-
/O.NEW.KOAX.WI.Y.0007.150420T1700Z-150420T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-
WAYNE-STANTON-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
347 AM CDT MON APR 20 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 

* WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH
  RANGE BY LATE MORNING AND CONTINUE THROUGH MUCH OF THE
  AFTERNOON. SOME GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS...DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF NOT
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
145 
WWUS73 KOAX 201633
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1133 AM CDT MON APR 20 2015

...STRONG NORTHWEST WINDS THIS AFTERNOON...

.NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY
LATE MORNING AND CONTINUE INTO THE AFTERNOON. SOME WIND GUSTS
COULD REACH 45 MPH AT TIMES.

IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-202300-
/O.CON.KOAX.WI.Y.0007.150420T1700Z-150420T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-
WAYNE-STANTON-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
1133 AM CDT MON APR 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH. SOME GUSTS TO 45 MPH ARE
  POSSIBLE.

* IMPACTS...DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF NOT 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DEWALD
034 
WWUS73 KOAX 201700
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1200 PM CDT MON APR 20 2015

...STRONG NORTHWEST WINDS THIS AFTERNOON...

.NORTHWEST WINDS 25 TO 35 MPH WILL CONTINUE THROUGH THE AFTERNOON.
GUSTS COULD REACH 40 TO 45 MPH AT TIMES.

NEZ016-030-031-042>044-050>053-202300-
/O.EXA.KOAX.WI.Y.0007.150420T1700Z-150420T2300Z/
ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-
INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD...
NORFOLK...COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO...
ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA
1200 PM CDT MON APR 20 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS...NORTHWEST WINDS 25 TO 35 MPH. SOME GUSTS TO 40 TO 45
  MPH ARE POSSIBLE.

* IMPACTS...DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF NOT 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-202300-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-150420T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-
WAYNE-STANTON-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...
WEST POINT...WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR
1200 PM CDT MON APR 20 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WINDS...NORTHWEST WINDS 25 TO 35 MPH. SOME GUSTS TO 45 MPH ARE 
  POSSIBLE. 

* IMPACTS...DRIVING COULD BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. OUTDOOR ITEMS MAY BE BLOWN AROUND IF NOT 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DEWALD
530 
WWUS73 KOAX 202255
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 PM CDT MON APR 20 2015

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-
210000-
/O.EXP.KOAX.WI.Y.0007.000000T0000Z-150420T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE-
PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON...
BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...
LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...
WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...
YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA
555 PM CDT MON APR 20 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

WIND SPEEDS WILL SLOWLY DECREASE THROUGH THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:43 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 20, 3:43 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 AM CDT MON APR 20 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 340 AM CDT MON APR 20 2015

WINDS AND FIRE DANGER TODAY ARE THE PRIMARY FORECAST CONCERNS. THEN
SOMEWHAT COOLER THAN NORMAL CONDITIONS ARE EXPECTED INTO MID WEEK.

UPPER LOW IN SOUTHEAST MANITOBA THIS MORNING WILL DRIFT EAST OVER
THE NEXT SEVERAL DAYS...KEEPING OUR AREA UNDER NORTHWEST FLOW REGIME
WHICH MAINTAINS A RELATIVELY COOL AIRMASS ACROSS MUCH OF THE REGION.
FOR TODAY...SHORTWAVE NOTED ON WATER VAPOR LOOPS DIVING THROUGH
EASTERN SASKATCHEWAN WILL TRACK THROUGH MINNESOTA. ASSOCIATED
PRECIPITATION IN FAVORED UNSTABLE REGIME SHOULD REMAIN WELL TO OUR
NORTHEAST. HOWEVER ASSOCIATED STRONG MID LEVEL JET SEGMENT
SOUTHWEST OF TRACK WILL ENHANCE DEEP MIXING AND EFFICIENT DOWNWARD
MOMENTUM TRANSFER ACROSS A GOOD PART OF OUR CWA. THE RESULT WILL
BE WINDS STRONGER AND DEW POINTS DRIER THAN MODEL
OUTPUT...ESPECIALLY IN OUR NORTH. EXPECT NORTHWEST WINDS TO
AVERAGE 20 TO 30 MPH IN MUCH OF THE CWA...BUT 30+ MPH WINDS SHOULD
RULE THE AFTERNOON IN OUR NORTH AND NORTHEAST. WILL ISSUE WIND
ADVISORY FOR THOSE AREAS. ALSO...HUMIDITY LEVELS SHOULD DROP TO
OR BELOW 20 PERCENT FOR A GOOD PART OF NORTHEAST NEBRASKA WHERE
LOWEST DEW POINTS ARE FORECAST...ENHANCING FIRE DANGER THERE.
DESPITE RAIN THE LAST COUPLE OF DAYS...FUELS ARE STILL DRY
ENOUGH...OR WILL BE BY THE AFTERNOON...FOR RED FLAG CONDITIONS TO
BE MET.

WINDS WILL SUBSIDE SOMEWHAT OVERNIGHT...BUT ANOTHER PIECE OF
SHORTWAVE ENERGY WILL KEEP SOME DECENT SPEEDS GOING AND PREVENTING
TEMPS FROM PLUMMETING DESPITE SLACK PRESSURE GRADIENT. STILL SOME
LOWS WILL LIKELY DROP TO FREEZING IN OUR NORTH.

MUCH OF THE SAME IS EXPECTED TUESDAY AFTERNOON...BUT WINDS WILL BE
LESS OF A FACTOR AS UPPER LOW GRADUALLY MOVES AWAY. A REINFORCING
SHOT OF COOL AIR WILL ENTER OUR NORTHERN CWA LATE IN THE DAY...THEN
QUICKLY SHIFT OFF TO THE EAST TUESDAY NIGHT. HIGHS TUESDAY WILL
LIKELY REACH 60 IN MOST OF THE CWA BEFORE COOLER HIGHS IN THE 50S
UNDER WEAK MIXING REGIME WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 340 AM CDT MON APR 20 2015

A MORE UNSETTLED WEATHER PATTERN IS EXPECTED TO DEVELOP LATE IN THE
WEEK AND WEEKEND. UPPER LOW DRIFTING INTO THE NORTHERN GREAT LAKES
WILL CONTINUE ON ITS EASTWARD TRACK WHILE TROUGHING DEVELOPS ALONG
THE WEST COAST. WEAK LOW/TROUGH IS FORECAST TO EJECT THROUGH THE
CENTRAL ROCKIES ON FRIDAY...BRINGING OUR NEXT CHANCE FOR
PRECIPITATION. A MORE ZONAL FLOW PATTERN WILL FOLLOW FOR THE
WEEKEND...WITH SEVERAL POTENTIAL RIPPLES IN THAT FLOW KEEPING AT
LEAST SMALL RAIN CHANCES IN THE FORECAST.

SHOWER CHANCES WILL BEGIN AS EARLY AS THURSDAY NIGHT AS WARM
ADVECTION REGIME AHEAD OF APPROACHING WAVE SETS UP TO OUR WEST. THEN
CHANCES INCREASE FRIDAY AND FRIDAY NIGHT AS WAVE ROLLS ACROSS THE
REGION. MOISTURE AND INSTABILITY PROFILES SUGGEST STRONG
THUNDERSTORMS ARE NOT LIKELY AS GULF MOISTURE STRUGGLES TO REACH
OUR AREA AND SURFACE LOW TRACK REMAINS TO THE SOUTH.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1144 PM CDT SUN APR 19 2015

EXPECT VFR CONDITIONS THROUGH THE PERIOD. VARIABLE MID CLOUDS WILL
OCCUR OVERNIGHT. SOME CLOUDS NEAR 3500 FEET ARE POSSIBLE LATE
TONIGHT AND MONDAY MORNING...MAINLY AT KOMA. WINDS WILL BECOME
GUSTY MID TO LATE MORNING THEN DECREASE SOME TOWARD EVENING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     NEZ011-012-015-017-018-032>034-045.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR NEZ011-012-016>018-031>033.

IA...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     IAZ043-055-056-069.

&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...MILLER
Hazardous weather outlook, Apr 19, 4:19 PM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
419 PM CDT SUN APR 19 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
419 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THE NEXT CHANCE FOR THUNDERSTORMS IS ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:49 AM CDTRed Flag WarningOAXAntelope, Cedar, Cuming, Knox, Madison, Pierce and 2 more15 hr

Nearby

Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.